Sets of transfer times with small densities
Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 311-329.

In this paper we introduce and discuss various notions of doubling for measure-preserving actions of a countable abelian group G. Our main result characterizes 2-doubling actions, and can be viewed as an ergodic-theoretical extension of some classical density theorems for sumsets by Kneser. All of our results are completely sharp and they are new already in the case when G=(,+).

Dans cet article, nous introduisons et discutons plusieurs notions de doublement pour des actions préservant la mesure sur un groupe abélien dénombrable G. Notre résultat principal caractérise les actions 2-doublantes et peut être vu comme une extension de nature ergodique de certains théorèmes de densité classiques pour les sommes d’ensembles par Kneser. Tous nos résultats sont optimaux et sont nouveaux déjà pour le cas où G=(,+).

Received:
Accepted:
Published online:
DOI: 10.5802/jep.147
Classification: 37A44,  28D05,  11B13
Keywords: Return times, inverse theorems, sumsets
Michael Björklund 1; Alexander Fish 2; Ilya D. Shkredov 3

1 Department of Mathematics, Chalmers University Chalmers Tvärgata 3, SE-412 96 Gothenburg, Sweden
2 The School of Mathematics and Statistics, Faculty of Science, The University of Sydney NSW 2006, Sydney, Australia
3 Steklov Mathematical Institute ul. Gubkina 8, 119991 Moscow, Russia
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2021__8__311_0,
     author = {Michael Bj\"orklund and Alexander Fish and Ilya D. Shkredov},
     title = {Sets of transfer times with small densities},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {311--329},
     publisher = {\'Ecole polytechnique},
     volume = {8},
     year = {2021},
     doi = {10.5802/jep.147},
     mrnumber = {4218160},
     zbl = {07315958},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.147/}
}
TY  - JOUR
TI  - Sets of transfer times with small densities
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2021
DA  - 2021///
SP  - 311
EP  - 329
VL  - 8
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.147/
UR  - https://www.ams.org/mathscinet-getitem?mr=4218160
UR  - https://zbmath.org/?q=an%3A07315958
UR  - https://doi.org/10.5802/jep.147
DO  - 10.5802/jep.147
LA  - en
ID  - JEP_2021__8__311_0
ER  - 
%0 Journal Article
%T Sets of transfer times with small densities
%J Journal de l’École polytechnique — Mathématiques
%D 2021
%P 311-329
%V 8
%I École polytechnique
%U https://doi.org/10.5802/jep.147
%R 10.5802/jep.147
%G en
%F JEP_2021__8__311_0
Michael Björklund; Alexander Fish; Ilya D. Shkredov. Sets of transfer times with small densities. Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 311-329. doi : 10.5802/jep.147. https://jep.centre-mersenne.org/articles/10.5802/jep.147/

[1] M. Björklund & A. Fish - “Approximate invariance for ergodic actions of amenable groups”, Discrete Anal. (2019), article ID 6, 56 pages | DOI | MR | Zbl

[2] M. Boshernitzan & M. Wierdl - “Ergodic theorems along sequences and Hardy fields”, Proc. Nat. Acad. Sci. U.S.A. 93 (1996) no. 16, p. 8205-8207 | DOI | MR | Zbl

[3] J. Bourgain - “On the maximal ergodic theorem for certain subsets of the integers”, Israel J. Math. 61 (1988) no. 1, p. 39-72 | DOI | MR | Zbl

[4] M. Kneser - “Abschätzung der asymptotischen Dichte von Summenmengen”, Math. Z. 58 (1953), p. 459-484 | DOI | Zbl

[5] M. Kneser - “Summenmengen in lokalkompakten abelschen Gruppen”, Math. Z. 66 (1956), p. 88-110 | DOI | MR | Zbl

[6] Y. Lacroix - “Natural extensions and mixing for semi-group actions”, Publ. Inst. Rech. Math. Rennes 2 (1995), article ID 7, 10 pages | MR

Cited by Sources: